Alert archive / California / Wind Advisories in 2018
Wind Advisory 53, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jul 9, 2018, 8:56 PM PDT. It took effect at Jul 9, 2018, 10:00 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2018, 8:56 PM PDT (03:56 UTC)
- In effect from
- Jul 9, 2018, 10:00 PM PDT
- Expired
- Jul 10, 2018, 3:19 AM PDT
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
060 WWUS76 KLOX 100356 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 856 PM PDT Mon Jul 9 2018 CAZ053-054-101200- /O.NEW.KLOX.WI.Y.0053.180710T0500Z-180710T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 856 PM PDT Mon Jul 9 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Los Angeles and Ventura County Mountains. This advisory is in effect until 9 AM PDT Tuesday. * WINDS...Northwest to north winds increasing to 15 to 30 mph with gusts to 45 mph late tonight and continuing through Tuesday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
1 follow-up statement
933 WWUS76 KLOX 101019 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 319 AM PDT Tue Jul 10 2018 CAZ053-054-101130- /O.CAN.KLOX.WI.Y.0053.000000T0000Z-180710T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 319 AM PDT Tue Jul 10 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Advisory winds are no longer forecast to occur. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 9, 5:22 PM PDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 9, 5:22 PM PDT, 3 hours 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
522 PM PDT Mon Jul 9 2018
.SYNOPSIS...09/238 PM.
The temperatures will cool slightly to just below normal by
Thursday then warm slightly into the weekend. The moist monsoonal
flow will bring possible thunderstorm activity in the afternoons
and evenings to mainly the Los Angeles County mountains and
deserts through Thursday. Thunderstorms could drift into the Los
Angeles County valleys, especially in the evenings.
&&
.SHORT TERM (TDY-THU)...09/229 PM.
Temps most areas are cooler than yesterday at this time although
some spots have warmed up like the western portion of the San
Fernando Valley and inland Ventura valleys toward SBA. Several
records broken so far today. These include Camarillo (90 so far,
old record of 89 in 1985), SBA Airport (87, 84 in 1992), and San
Luis Obispo (98, 90 in 2002). Mid and upper level moisture
continues to move over the area but thunderstorm activity is well
to the east over Arizona. The center of the upper level high
responsible for our heat wave will gradually move east over the
middle part of the county the next several days, but the easterly
flow around that high will still be a factor in the short term
forecast. Temperatures will cool each day through Thursday to
where afternoon highs will finally be below normal most areas by
then.
Meanwhile, moist and moderately unstable easterly flow across the
forecast area will present chances of thunderstorms over mainly
the eastern San Gabriels and the Antelope Valley Tue and Wed
afternoon and evenings, and again on Thursday. These chances
expand into the Ventura County mountains on Wed and Thu. An
important factor in that forecast is an upper level wave that's
moving into eastern Arizona this afternoon producing quite a bit
of lightning and as it continues to move westward could serve as a
trigger for this activity depending on how well it holds together.
Precipitable water amounts, which are already high at just over
an inch, are forecast to increase the next couple of days to
possibly near 2 inches across the eastern half of the forecast
area. 850 mb dewpoints, a good indication of monsoonal moisture
when they're 12 deg C or higher, will increase to between 10 and
14 deg C tomorrow over the eastern half of the area and remain in
that range through at least Thursday.
There's enough of a NE component to the steering flow that any
activity that develops over the mountains could drift down into
mainly the San Gabriel and San Fernando Valleys, but at this time
have left thunderstorm chances out of the LA County coast. That
may need to be changed depending on how well this wave holds
together as it moves westward. The steering flow is also
relatively weak, so what activity that does develop will move
slowly and produce a threat of flash flooding. One concern with
the forecast is the lack of convection forecast by the models the
next several days, however the NAM-3k was dramatically under-
forecasting convection associated with the wave this morning as it
moved into eastern AZ, so currently underplaying this factor in
the forecast for our area.
The current forecast only brings slight chances of thunder into
the Ventura County mountains for Wed aftn/eve as well as Thu
aftn/eve, but leaves it out of SBA and SLO Counties. Will need to
watch how things progress and whether or not moisture makes it
that far north and west to add thunder chances to at least SBA
County mountains.
.LONG TERM (FRI-MON)...09/237 PM.
The upper level high will begin to build westward once again on
Friday and Saturday to increase temperatures slightly, mainly
away from the coast. Our onshore gradients also increase a bit to
bring a return to the overnight marine layer along the coastal
areas. The position of the high center over central California by
Saturday still leaves open the possibility of easterly flow and
associated moisture bringing a chance of afternoon mountain
convection, but for now left thunder out of the forecast in the
extended forecast.
&&
.AVIATION...10/0021Z.
At 23Z, the marine layer depth was around 500 feet deep at KLAX.
The top of the marine inversion was around 1000 feet with a
temperature was around 25 degree Celsius. There was another
inversion up to around 3500 feet.
Moderate-to-high confidence in the current forecast. VFR
conditions are expected throughout the period, except for a chance
of LIFR to IFR conditions at coastal terminals between 10Z and
16Z.
KLAX...VFR conditions are expected throughout the period, except
for a 40 percent chance of MVFR visibilities and/or IFR ceilings
between 10Z and 16Z. There is a 20 percent chance of easterly
winds greater than 7 knots between 10Z and 16Z.
KBUR...VFR conditions are expected throughout the period.
&&
.MARINE...09/211 PM.
Low to moderate confidence in current forecast for the northern
two outer waters zones (PZZ670/PZZ673). Gales will likely affect
far western portions of these zones thru late tonight, but there
is a 30-40% chance that winds will stay in the SCA category thru
tonight. Eastern portions of these zones will likely have SCA
conds. SCA conds are expected late tonight thru Tue night or
possibly Wed. Then, SCA conds are not expected Wed night thru
Fri.
Across the southern outer waters, moderate confidence that winds
will increase to SCA level this evening and continue through late
tonight, and again late Tue afternoon thru Tue night. Strongest
winds will be NW of San Nicolas Island. There is a 30% chance
winds will stay below SCA levels. Then, SCA conds are not
expected Wed thru Fri.
Across the northern inner waters, moderate confidence that winds
will increase to SCA levels this evening and continue through
late tonight, but there is a 20-30% chance that winds will remain
below SCA levels. There is a 30% chance of SCA level winds Tue
afternoon and evening. Then, SCA conds are not expected through
Fri.
SCA level winds or seas are not expected in inner waters south of
Pt Conception thru Fri. However, there is a 20% chance of a brief
period of SCA level winds across the western SBA channel for a
few hours this evening.
&&
.FIRE WEATHER...09/127 PM.
A strong ridge of high pressure across the interior West will keep
the door open for monsoonal moisture across portions of Southwest
California through mid-week. Elevated fire weather conditions
continue for many interior areas through Tuesday due to hot and
dry conditions and locally gusty winds. The hot and unstable
air during this time may also support large vertical plume growth
with new fires.
Easterly flow aloft will support increasing monsoonal moisture
through Tuesday or Wednesday with the favorable monsoonal flow
likely continuing into at least Thursday. This will bring
increasing mid to upper level clouds during this time. This
combined with onshore flow will support gradual cooling with
increasing humidity. The increasing monsoonal flow will also
likely support the increasing threat of thunderstorms, focused
across eastern Los Angeles county mountains and at times the
valleys as well as the Ventura County mountains. The threat of
dry lightning will be the primary concern through Tuesday with the
potential of flash flooding becoming the bigger concern Wednesday
into Thursday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Tuesday for
zones 645-676. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Tuesday for zones
670-673. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
There is a chance of afternoon thunderstorms Tuesday through
Thursday in the eastern San Gabriel Mountains.
&&
PUBLIC...Jackson
AVIATION...Hall
MARINE...DB
FIRE WEATHER...Munroe
SYNOPSIS...Jackson/STu
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:29 AM PDT | Small Craft Advisory | LOX | 31 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.